It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Diana, welcome to the Boards, we understand, of that I can assure you. And you will find friends and people who care here.

Of course you have a chance, anyone can get off this stuff if they want to. Methadone is not one of the easy ones, I will be completely honest with you about that. Methadone has a wickedly high half life and metabolism rate and unlike most narcotic or opiods it varies from person to person based on weight, percentage of body fat, metabolism, history of drug abuse, etc. Methadones mean half life is around 30 hours, but it can be as high as 130 hours, depending on the individual. This makes the withdrawal process very difficult because you have the drug in your system for a very long time after you stop taking it. This increases the psychological withdrawals as well as the physical withdrawals.

The safest way to detox off of Methadone is a slow taper. This way you give your body time to adjust to being without the med. Normally when you do a taper by the time you get to a very low dose the withdrawal symptoms are pretty low, because your body is used to not having hardly any of the med in it's system. With methadone it doesn't always work that way, due to the long half life of the drug. Your Dr. can help you set up a taper schedule to wean down off of the drug. Then there are many OTC products that you can get for when you stop the drug completely to help you through the remaining withdrawal symptoms, things that will keep you safe, healthy and lessen things like diarrhea, nausea, insomnia, aches and pains, etc.

If you don't want your Dr.'s help you can still do a taper. You take your dosage and set up a taper schedule based on what your using and how long it will safely take you to get off the med. There are stickies at the top of this Board with information on tapering.

Now to address your back pain. Detoxing off of pain meds is painful, your body will have aches in places you didn't know could ache. Your back pain will probably be magnified, so you need to be aware of that fact. You'll probably need to come up with a plan to treat your underlying back pain, so you don't relapse once your off the methadone and you have to deal with the back pain. If you have plans in place ahead of time, it makes it much easier to deal with.

This is all I can think of for now. let me know if you have any specific questions, I'll be glad to answer what I can.

Hang in there,

Kat





All times are GMT -7. The time now is 04:12 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!